[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 184.73.122.162. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 4, 1913

A NEOSALVARSAN FATALITY

JAMA. 1913;61(14):1294-1295. doi:10.1001/jama.1913.04350150050016
Abstract

A number of untoward accidents have followed the use of salvarsan and neosalvarsan since its introduction as a therapeutic agent. Editorial comment in The Journall called attention to the dangers of the use of this remedy. The following case, which is hereby reported, is perhaps one of the most striking examples of what may happen following the injection of salvarsan, even under the most favorable circumstances, that is, in one who was not suffering from any serious organic lesions; and it is especially significant owing to its correspondence with a report of Wilhelm Wechselmann2 and also that of Homer F. Swift,3 of three almost identical cases.

History.  —H. C., man, aged 29, with a history of primary chancre about five years before, had mercury and potassium iodid treatment for over two years. For past two years he had taken no treatment. Present treatment began on account of

First Page Preview View Large
First page PDF preview
First page PDF preview
×